Alert archive / California / High Wind Watches in 2011
High Wind Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Mar 18, 2011, 9:49 AM PDT for 11 counties in California. It took effect at Mar 20, 2011, 1:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 9:49 AM PDT (16:49 UTC)
- In effect from
- Mar 20, 2011, 1:00 AM PDT
- Expired
- Mar 19, 2011, 1:54 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS76 KMTR 181649 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 949 AM PDT FRI MAR 18 2011 ...A POWERFUL STORM SYSTEM MAY PRODUCE STRONG AND DAMAGING WINDS ON SUNDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL DEEPEN OFF THE CENTRAL CALIFORNIA COAST LATE SATURDAY INTO SUNDAY...BRINGING STRONG SOUTHERLY WINDS TO THE AREA...ESPECIALLY NEAR THE COAST. CAZ006-505-507>509-512-517-529-530-190200- /O.NEW.KMTR.HW.A.0001.110320T1200Z-110321T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 949 AM PDT FRI MAR 18 2011 ...HIGH WIND WATCH IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WINDS WILL BE POSSIBLE ALONG AND NEAR THE CENTRAL COAST FROM DAYBREAK SUNDAY THROUGH SUNDAY EVENING. * WINDS: SOUTH WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT SATURDAY THROUGH EARLY SUNDAY MORNING. SOUTHERLY WINDS AROUND 40 MPH...WITH GUSTS NEAR 60 MPH POSSIBLE ON SUNDAY. THE STRONGEST AND POSSIBLY DAMAGING WINDS WILL OCCUR LATE SUNDAY MORNING INTO THE AFTERNOON HOURS. * IMPACTS: HIGH WINDS COULD TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. IN ADDITION...DRIVING WOULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RILEY/WJK
4 follow-up statements
320 WWUS76 KMTR 190244 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 744 PM PDT FRI MAR 18 2011 ...A POWERFUL STORM SYSTEM MAY PRODUCE STRONG AND DAMAGING WINDS FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN OFF THE CENTRAL CALIFORNIA COAST ON SATURDAY NIGHT. THIS LOW WILL PRODUCE STRONG...AND POSSIBLY DAMAGING...SOUTHEAST WINDS FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON. CAZ506-510-511-513-516-518-528-191300- /O.EXB.KMTR.HW.A.0001.110320T1000Z-110320T2200Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 744 PM PDT FRI MAR 18 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING: SOUTHEAST WINDS WILL INCREASE SATURDAY NIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE SATURDAY NIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY SUNDAY. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT SATURDAY THROUGH EARLY SUNDAY MORNING. BY LATE SATURDAY NIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT THAT MAY CAUSE DAMAGE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ006-505-507>509-512-517-529-530-191300- /O.EXT.KMTR.HW.A.0001.110320T1000Z-110320T2200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 744 PM PDT FRI MAR 18 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON. * TIMING: SOUTHEAST WINDS WILL INCREASE SATURDAY NIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE SATURDAY NIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY SUNDAY. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT SATURDAY THROUGH EARLY SUNDAY MORNING. BY LATE SATURDAY NIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT THAT MAY CAUSE DAMAGE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DYKEMA
006 WWUS76 KMTR 190527 NPWMTR URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1025 PM PDT FRI MAR 18 2011 ...A POWERFUL STORM SYSTEM MAY PRODUCE STRONG AND DAMAGING WINDS FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN OFF THE CENTRAL CALIFORNIA COAST ON SATURDAY NIGHT. THIS LOW WILL PRODUCE STRONG...AND POSSIBLY DAMAGING...SOUTHEAST WINDS FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON. CAZ506-510-511-513-516-518-528-191600- /O.EXB.KMTR.HW.A.0001.110320T1000Z-110320T2200Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1025 PM PDT FRI MAR 18 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING: SOUTHEAST WINDS WILL INCREASE SATURDAY NIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE SATURDAY NIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY SUNDAY. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT SATURDAY THROUGH EARLY SUNDAY MORNING. BY LATE SATURDAY NIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT THAT MAY CAUSE DAMAGE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ006-505-507>509-512-517-529-530-191600- /O.EXT.KMTR.HW.A.0001.110320T1000Z-110320T2200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1025 PM PDT FRI MAR 18 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON. * TIMING: SOUTHEAST WINDS WILL INCREASE SATURDAY NIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE SATURDAY NIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY SUNDAY. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT SATURDAY THROUGH EARLY SUNDAY MORNING. BY LATE SATURDAY NIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT THAT MAY CAUSE DAMAGE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DYKEMA
356 WWUS76 KMTR 191107 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 407 AM PDT SAT MAR 19 2011 ...A POWERFUL STORM SYSTEM MAY PRODUCE STRONG AND DAMAGING WINDS FROM LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN OFF THE CENTRAL CALIFORNIA COAST TONIGHT. THIS LOW WILL PRODUCE STRONG...AND POSSIBLY DAMAGING SOUTHEAST WINDS FROM LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. CAZ006-505>513-516>518-528>530-192300- /O.EXT.KMTR.HW.A.0001.110320T0800Z-110320T2200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 407 AM PDT SAT MAR 19 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING: SOUTHEAST WINDS WILL INCREASE TONIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE TONIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY SUNDAY. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT THROUGH EARLY SUNDAY MORNING. BY LATE TONIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT THAT MAY CAUSE DAMAGE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
193 WWUS76 KMTR 192054 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 154 PM PDT SAT MAR 19 2011 ...A POWERFUL STORM SYSTEM MAY PRODUCE STRONG AND DAMAGING WINDS FROM LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN OFF THE CENTRAL CALIFORNIA COAST TONIGHT. THIS LOW WILL PRODUCE STRONG...AND POSSIBLY DAMAGING SOUTHEAST WINDS FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. CAZ506-192200- /O.CAN.KMTR.HW.A.0001.110320T0800Z-110320T2200Z/ NORTH BAY INTERIOR VALLEYS- 154 PM PDT SAT MAR 19 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL BECOME GUSTY...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ CAZ512-516-517-528>530-200500- /O.UPG.KMTR.HW.A.0001.110320T0800Z-110320T2200Z/ /O.NEW.KMTR.HW.W.0001.110320T0400Z-110320T1500Z/ SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 154 PM PDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTHEAST WINDS WILL INCREASE TONIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE TONIGHT. STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT THROUGH EARLY SUNDAY MORNING. BY LATE TONIGHT SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-507>511-513-518-200500- /O.UPG.KMTR.HW.A.0001.110320T0800Z-110320T2200Z/ /O.NEW.KMTR.WI.Y.0004.110320T0400Z-110320T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 154 PM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTHEAST WINDS WILL INCREASE TONIGHT AND WILL BECOME STRONG AND POSSIBLY DAMAGING BY LATE TONIGHT. STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING. WINDS ARE EXPECTED TO DECREASE ON SUNDAY AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA OVERNIGHT THROUGH EARLY SUNDAY MORNING. BY LATE TONIGHT SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 45 MPH. THE STRONGEST WINDS...AND THOSE MOST CAPABLE OF PRODUCING DAMAGE...WILL OCCUR FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS: HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES. POWER OUTAGES ARE LIKELY. IN ADDITION...DRIVING WILL BE DIFFICULT AND POSSIBLY DANGEROUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STROBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Mar 18, 3:08 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 18, 3:08 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
308 AM PDT FRI MAR 18 2011
...VERY ACTIVE WEATHER PATTERN INTO NEXT WEEK WITH THE POTENTIAL FOR
A STRONG STORM ON SUNDAY...
.DISCUSSION...AS OF 3:08 AM PDT FRIDAY...A VIGOROUS STORM SYSTEM IS
CURRENTLY BEARING DOWN ON THE CALIFORNIA COAST WITH A WELL-DEFINED
RAIN BAND AND DETECTED LIGHTING STRIKES. RADARS AND RAIN GAGE DATA
HAVE HAVE INDICATED SHOWERS FROM SAN FRANCISCO NORTHWARD FOR THE
PAST SEVERAL HOURS...BUT A LINE OF HEAVIER SHOWERS CAN BE NOW SEEN
MOVING ONSHORE ACROSS NORTHERN SONOMA COUNTY. THIS LINE IS ACTUALLY
AHEAD OF THE FRONTAL BAND...WHICH REMAINS OFFSHORE AT THIS TIME...BUT
WILL MOVE THROUGH LATER THIS MORNING. SO FAR RAINFALL AMOUNTS OF UP
TO A THIRD OF AN INCH HAVE FALLEN ACROSS NORTH BAY COUNTIES...AND
THIS AMOUNT IS EXPECTED TO TOTAL UP TO 1-2 INCHES ACROSS THE NORTH
BAY AND SANTA CRUZ MOUNTAINS...WITH A HALF INCH TO AN INCH ACROSS THE
GREATER BAY AREA SOUTHWARD...BY THE TIME THIS SYSTEM HAS MOVED
THROUGH.
SHOWER ACTIVITY IS EXPECTED TO CONTINUE AFTER THE FRONTAL PASSAGE
BY THIS EVENING...WITH SHOWERS PERSISTING INTO SATURDAY IN THE
UNSTABLE AIRMASS. THEREFORE...NOT A LOT OF RESPITE BETWEEN STORMS AS
THE NEXT ONE DUE ON SUNDAY LOOKS TO PACK A PUNCH. THE PREVIOUS SHIFT
SUMMED IT UP WELL...
FROM PREVIOUS DISCUSSION...A STRONG SHORTWAVE DROPPING INTO THE BASE
OF THE LONGWAVE TROUGH ON SATURDAY NIGHT WILL KICK THE TROUGH EAST...
AND QUICKLY SPIN UP A POTENTIALLY DEEP SURFACE LOW OFF THE CENTRAL
CALIFORNIA COAST BY SUNDAY MORNING. WHAT THIS MEANS IS THERE IS A
GOOD CHANCE OF A SIGNIFICANT WIND AND RAIN EVENT ON SUNDAY. THE
MODELS STILL DON'T AGREE ALL THAT WELL ON THE SPECIFICS...BUT THE
GENERAL IDEA IS THAT WE CAN EXPECT A PERIOD OF HEAVY RAIN AND STRONG
WINDS SOMETIME BETWEEN LATE SATURDAY NIGHT AND SUNDAY EVENING. THE
00Z NAM DEVELOPS A MUCH DEEPER SURFACE LOW WEST OF SAN FRANCISCO...AS
LOW AS 980 MB...WHILE THE GFS AND ECMWF FORECAST A LOW OF 995 MB AND
988 MB RESPECTIVELY. EVEN IF THE LESS INTENSE SOLUTIONS VERIFY...
THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS ON SUNDAY...
DEPENDING ON WHERE THE LOW ACTUALLY TRACKS. ALSO...HYDRO ISSUES MAY
DEVELOP BY SUNDAY. THE REGIONAL WRF ENSEMBLE MEAN FORECASTS UP TO TWO
INCHES OF RAIN IN THE COASTAL HILLS WITH TODAY'S SYSTEM AND THEN ADDS
UP TO ANOTHER 3-4 INCHES IN THE HILLS BY LATE SUNDAY.
THE MEDIUM RANGE MODELS CONTINUE TO INDICATE THAT THE WEATHER PATTERN
WILL REMAIN ACTIVE INTO NEXT WEEK WITH YET ANOTHER SIGNIFICANT SYSTEM
DUE IN AROUND THE MIDDLE OR LATTER PART OF THE WEEK.
&&
.AVIATION...AS OF 4:45 AM FRIDAY...LIGHTNING STRIKES HAVE BEEN
REPORTED OVER THE NORTH BAY IN THE PAST HOUR SO HAVE INCLUDED VCTS
FOR STS THIS MORNING. CIGS ARE LOWERING AROUND THE SFO/OAK REGION
THIS MORNING. MVFR CIGS WILL PREDOMINATE THROUGH THE DAY ALTHOUGH
CIGS COULD BRIEFLY RISE TO 3-4 THSD FT THROUGH 16Z. RAIN EXPECTED TO
SPREAD OVER THE SFO BAY AREA AFTER 18Z AND THE MRY BAY AREA AFTER
21Z. POSSIBILITY FOR THUNDERSTORMS IN THE SFO BAY AREA THIS
AFTERNOON. SOUTHEAST WINDS INCREASING TO 15-20 KT DURING THE MORNING
SWITCHING TO SOUTHWEST IN THE SFO BAY AREA IN THE AFTERNOON.
VICINITY OF KSFO...MVFR CONDITIONS THROUGH THE DAY EXCEPT FOR
POSSIBLE BRIEF VFR CONDITIONS THIS MORNING. A FEW SHOWERS ARE
PASSING THROUGH ATTM AND WILL TURN TO LIGHT RAIN AFTER 18Z.
VICINITY AND BROKEN CIGS WILL DEVELOP AROUND 1200 FEET. LIGHT SHOWERS
ARE EXPECTED BY 1400Z TURNING TO LIGHT RAIN AROUND 1800Z WITH AN
ISOLATED THUNDERSTORM POSSIBLE BETWEEN 22Z-01Z. SOUTHERLY
WINDS 15-20 KT BECOMING SOUTH TO SOUTHWEST BY MID AFTERNOON.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TO START OUT.
MVFR CIGS MOVING OVER THE AREA AFTER 16Z WITH LIGHT RAIN
AFTER 18-20Z. SOUTHERLY WINDS INCREASING TO 15-20 KT WITH GUSTS TO
25 KT IN SNS. WINDS BECOMING SOUTHWEST IN THE AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...COASTAL WATERS 0-60 NM.
...SF BAY.
...ROUGH BAR...SAN FRANCISCO BAR.
...HIGH SURF ADVISORY...COASTS FROM SONOMA COUNTY SOUTH
THROUGH MONTEREY COUNTY AFTER 3 PM.
&&
PUBLIC FORECAST: SS/DYKEMA
AVIATION/MARINE: W PIHazardous weather outlook, Mar 18, 4:18 AM PDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 418 AM PDT FRI MAR 18 2011 CAZ006-505-509-529-530-191300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 418 AM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE ENTIRE CALIFORNIA COASTLINE BEGINNING AT 3 PM. NORTHWEST SWELL OF 14 TO 17 FEET WILL COMBINE WITH 13 TO 15 SECOND PERIODS TO MAKE FOR HIGH SURF ALONG THE CALIFORNIA COAST. * HIGH SURF ADVISORY...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * ALSO...A STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN AND STRONG GUSTY WINDS TO THE AREA ON FRIDAY...ALONG WITH ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH SURF ADVISORY CONTINUES UNTIL 9 PM SATURDAY * HIGH SURF ADVISORY...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * ANOTHER STORM IS FORECAST TO IMPACT THE AREA ON SUNDAY. THE STORM ON SUNDAY WILL BE STRONGER AND WETTER THAN THE FRIDAY SYSTEM. THE SUNDAY STORM HAS THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AS WELL AS HEAVY RAIN THAT MAY LEAD TO FLOODING AND MUDSLIDES. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH ANOTHER STORM POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506>508-510>513-516>518-528-191300- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 418 AM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT A STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN AND STRONG GUSTY WINDS TO THE AREA ON FRIDAY...ALONG WITH ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM IS FORECAST TO IMPACT THE AREA ON SUNDAY. THE STORM ON SUNDAY WILL BE STRONGER AND WETTER THAN THE FRIDAY SYSTEM. THE SUNDAY STORM HAS THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AS WELL AS HEAVY RAIN THAT MAY LEAD TO FLOODING AND MUDSLIDES. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH ANOTHER STORM POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:02 AM PDT | Tornado Warning | MTR | San Mateo | 28 min |
| Mar 18, 11:43 AM PDT | Special Weather Statement | MTR | San Mateo | 47 min |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.